Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it safe to take tramadol for my Lower Back Degeneration?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I am currently in NC and go to the Health Department for my Lower Back Degeneration. Until I get medical insurance (I am a fulltime student about to graduate with my second degree!!) pain management with Tramadol has been my affordable option. It works great and does not make me "loopy"! I do not like taking anything stronger than this. Having said this, the PA that had me on a regimen of 50mg of tramadol (up to 8 a day) has taken a leave of absence. Another doctor has taken his place and she has stopped prescribing the same. I would like to continue being able to take care of myself until I can afford physical therapy and other alternatives to improve my back. I am working on losing weight and strengthening my back with exercises for now to help with the overall problem. This can be hard at times when I hurt so much! Is there a way I can have a doctor hear my case and help me keep taking Tramadol. Maybe online? I would go to the Urgent Care but again it costs so much and it is not like I can keep going to them like a PCP. My situation is the same... my back hurts EVERYDAY. Some days are better than others. The Tramadol helps me get back my quality of life (and I love my life and want to be a part of it) ! I feel like me again! I feel lost not having the money to go to the doctor to work on this issue. I am healthy on all other fronts and besides annual exams I do not often go to the doctor.
Posted Fri, 21 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shanthi.E 2 hours later
Brief Answer: the medicine cannot be prescribed online Detailed Answer: Hello, I have read your query and understand your concerns. I am sorry; I do not think an online prescription can work for you. In fact, it would be medically unethical to do the same without examining the patient. I understand your need for Tramadol and how it helps you. Perhaps, you need to consult a new doctor/PA/PCP to get a prescription for the same. Sorry about it but get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor